New Hampshire, 2005

Damaging Winds in New Hampshire, June 8, 2005

June 8, 2005 · NWS GYX · 6 events in 1 county or zone

Winds from a severe thunderstorm knocked down trees and power lines down in the towns of Warner, Hopkinton, Concord, Bow, Loudon, and Pembroke in Merrimack County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Winds from a severe thunderstorm knocked down trees and power lines down in the towns of Warner, Hopkinton, Concord, Bow, Loudon, and Pembroke in Merrimack County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 8, 1:18 PM EST, 3 hours 51 minutes earlier.

Area forecast discussion, Jun 8, 1:18 PM EST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
218 PM EDT WED JUN 8 2005

.SHORT TERM (TONIGHT THROUGH THURSDAY)...
A WEAK TROUGH OF LOW PRESSURE WILL MOVE SOUTHEAST ACROSS THE AREA
TONIGHT.  MODELS DIFFER ON THE STABILITY AND MOISTURE WITH THIS
SYSTEM BUT THERE IS AT LEAST A CHANCE FOR A SHOWER OR POSSIBLY A
THUNDERSHOWER OVERNIGHT.  THE TROUGH WILL STALL ACROSS THE SOUTHERN
PORTION OF THE GRAY MAINE FORECAST AREA EARLY THURSDAY AND REMAIN
THERE MOST OF THE DAY THURSDAY.  SOME SHOWERS AND THUNDERSTORMS MAY
DEVELOP ACROSS SOUTHERN AND CENTRAL PORTIONS OF THE AREA THURSDAY...
ESPECIALLY IN THE AFTERNOON.

&&

.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
UPPER HIGH PRESSURE OF THE SOUTHEASTERN US COAST SETS US UP ON THE
EAST SIDE OF THE MEAN RIDGE AXIS THROUGH THE UPCOMING WEEKEND INTO
EARLY NEXT WEEK...FINALLY CRESTING OVER THE REGION AROUND WED.
LOOKS LIKE ABOVE NORMAL TEMPS WITH DEWPS IN THE 60S SO LOOKS
LIKE SUMMERTIME PATTERN IN FULL PROGRESS WITH CHANCE SHOWERS/
THUNDERSTORMS ESPECIALLY DURING THE AFTERNOON TIME FRAMES.

&&

.AVIATION...VISUAL FLIGHT RULES EARLY TONIGHT BECOMING MARGINAL
VISUAL FLIGHT RULES AFTER MIDNIGHT IN LOWERING CLOUDS AND PATCHY
FOG.  LOCALLY INSTRUMENT FLIGHT RULES POSSIBLE DURING THE EARLY
MORNING HOURS.  CONDITIONS WILL IMPROVE TO VISUAL FLIGHT RULES BY
LATE MORNING THURSDAY WITH CONDITIONS LOWERING TO MARGINAL VISUAL
FLIGHT RULES AND ISOLATED INSTRUMENT FLIGHT RULES IN ANY SHOWERS AND
THUNDERSTORMS SOUTHERN AND CENTRAL AREAS...ESPECIALLY IN THE
AFTERNOON.

&&

.MARINE...NO FLAGS THROUGH THURSDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 8, 4:38 AM EST, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
538 AM EDT WED JUN 8 2005

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-090938-
ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME-
COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME-
INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-
INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-
NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME-
NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME-
SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME-
SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME-
STRAFFORD NH-SULLIVAN NH-
COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA
OUT 25 NM-
INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH...
BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD...
BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT...
COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY...
DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON...
FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN...
KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN...
LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH...
MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD...
OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH...
RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD...
SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE...
TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE
538 AM EDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE
AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.  A COLD FRONT WILL
MOVE SOUTH THROUGH THE REGION THIS AFTERNOON AND TONIGHT.  THE FRONT
WILL BRING SHOWERS AND PERHAPS SOME THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 8, 3:47 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
447 PM EDT WED JUN 8 2005

NHZ003-005-007-082145-
NORTHERN GRAFTON NH-SOUTHERN GRAFTON NH-SULLIVAN NH-
INCLUDING THE CITIES OF...BETHLEHEM...CLAREMONT...LEBANON...
LINCOLN...LITTLETON...PLYMOUTH AND WOODSVILLE
447 PM EDT WED JUN 8 2005

...SHOWERS AND A FEW STRONG THUNDERSTORMS WILL ENTER THE CONNECTICUT
RIVER VALLEY OF NEW HAMPSHIRE OVER THE NEXT HOUR...

SHOWERS... AND A FEW STRONG THUNDERSTORMS... OVER SOUTHERN VERMONT
WILL MOVE EAST AND ENTER PARTS OF WESTERN NEW HAMPSHIRE BY 530 PM.
SOME OF THE THUNDERSTORMS MAY CONTAIN WIND GUSTS TO 45 MPH... HAIL...
FREQUENT LIGHTNING... AND VERY HEAVY RAINS.

AT THIS TIME... IT APPEARS THE STRONGEST THUNDERSTORMS WILL IMPACT
SULLIVAN COUNTY... BETWEEN CLAREMONT AND CHARLESTOWN... BEGINNING
AROUND 530 PM.

WHEN THUNDERSTORMS APPROACH YOU SHOULD ALWAYS SEEK SAFE SHELTER
IMMEDIATELY.

ES
Special weather statement, Jun 8, 4:45 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
545 PM EDT WED JUN 8 2005

NHZ008>010-013-082243-
BELKNAP NH-INTERIOR ROCKINGHAM NH-MERRIMACK NH-STRAFFORD NH-
INCLUDING THE CITIES OF...CONCORD...DERRY...DOVER...DURHAM...
EXETER...FRANKLIN...HENNIKER...LACONIA...MEREDITH...NEW LONDON...
NORTHWOOD...ROCHESTER AND SALEM
545 PM EDT WED JUN 8 2005

...STRONG THUNDERSTORMS WILL CROSS THE LAKES REGION... CAPITAL AREA
... AND MUCH OF SOUTHEAST NEW HAMPSHIRE THROUGH 7 PM...

THUNDERSTORMS CONTAINING WIND GUSTS TO 45 MPH... HAIL... FREQUENT
LIGHTNING... AND HEAVY RAINS WILL IMPACT MUCH OF CENTRAL AND
SOUTHEAST NEW HAMPSHIRE OVER THE NEXT HOUR.

WHEN THUNDERSTORMS APPROACH YOU SHOULD ALWAYS SEEK SAFE SHELTER
IMMEDIATELY.

ES
Local storm report, Jun 8, 4:52 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
552 PM EDT WED JUN 08 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND DMG     CLAREMONT               43.38N 72.34W
06/08/2005                   SULLIVAN           NH   LAW ENFORCEMENT

            COUPLE TREES DOWN.

&&

SJC

The radar

The Portland,ME radar (KGYX), 143 km away, was scanning. The volume nearest the first event began at 22:08 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Merrimack

When
June 8, 5:09 PM EST to 5:14 PM EST
Where
Merrimack County, Warner
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
43.283, -71.817

Thunderstorm Wind, Merrimack

When
June 8, 5:18 PM EST to 5:23 PM EST
Where
Merrimack County, Hopkinton
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
43.183, -71.683

Thunderstorm Wind, Merrimack

When
June 8, 5:24 PM EST to 5:29 PM EST
Where
Merrimack County, Concord
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
43.200, -71.550

Thunderstorm Wind, Merrimack

When
June 8, 5:30 PM EST to 5:35 PM EST
Where
Merrimack County, Pembroke
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.150, -71.467

Thunderstorm Wind, Merrimack

When
June 8, 5:38 PM EST to 5:43 PM EST
Where
Merrimack County, Bow Center
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
43.133, -71.550

Thunderstorm Wind, Merrimack

When
June 8, 5:42 PM EST to 5:47 PM EST
Where
Merrimack County, Loudon
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
43.283, -71.467

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2005Every state in 2005This day in weather historyWarnings in New Hampshire, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457924, 5457925, 5457926, 5457997, 5457927, 5457928.